MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CE0380ST, 3F-80CM PREM SYNTEL CATH; DXE

APPLIED MEDICAL RESOURCES CE0380ST, 3F-80CM PREM SYNTEL CATH; DXE
Model Number CE0380ST
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering noted that the balloon had ruptured without fragmentation.During the manufacturing process, all catheters are 100% leak tested and visually inspected prior to packaging.The root cause of the event is likely due to an external force exerted on the balloon, while inflated, that exceeded the material strength of the balloon.As stated in the instructions for use (ifu), "balloon degradation and rupture may result from deposits within the vessel, excessive handling, or exposure to adverse environmental conditions." although the root cause could not be confirmed, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.This report represents the initial and final report.Based on the description of balloon leakage during initial intake of the complaint, the event was not reported as it was unlikely to cause or contribute to death or serious injury.After engineering performed their evaluation, the event is now deemed reportable.
 
Event or Problem Description
Hernia by coelioscopy - "it was reported that there a leak on the balloon.Device used on patient.No patient injury is reported." additional information received via email on july 8, 2016: the device was inspected prior to the procedure.The leak was found during insertion.The procedure that was being performed was a hernia by coelioscopy.Patient status: "patient is ok.".

Brand Name
CE0380ST, 3F-80CM PREM SYNTEL CATH
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6179653
Report Number2027111-2016-00900
Device Sequence Number13681584
Product Code DXE
UDI-Device Identifier00607915117467
UDI-Public(01)00607915117467(17)200324(30)01(10)1243293
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K901627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/24/2020
Device Model NumberCE0380ST
Device Catalogue Number100745201
Device Lot Number1243293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2016
Initial Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1